Thunderstorm Wind, Payne
- When
- June 15, 11:03 AM CST
- Where
- Payne County, Stillwater
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.120, -97.060
Convection initiated near the I-35 corridor during the late morning hours, taking on linear structure as it moved east. Severe wind reports were received in the Stillwater area as the storms moved through.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Convection initiated near the I-35 corridor during the late morning hours, taking on linear structure as it moved east. Severe wind reports were received in the Stillwater area as the storms moved through.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 15, 8:39 AM CST, 2 hours 24 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 939 AM CDT SAT JUN 15 2013 .UPDATE... PLEASE SEE THE DISCUSSION BELOW. && .DISCUSSION... THE MID LEVEL TROUGH AXIS CONTINUES TO SLOWLY SLIDE EASTWARD THIS MORNING ACROSS WESTERN OK. SUBTROPICAL PLUME OF MOISTURE JUST AHEAD OF IT WILL DO THE SAME THROUGHOUT THE DAY. WITH PWATS FROM THIS MORNING/S SOUNDING 158 PERCENT OF NORMAL AND A HIGH CAPE LOW SHEAR ENVIRONMENT IN PLACE...SPECIFICALLY FROM NEAR THE I35 CORRIDOR AND EASTWARD...EXPECT THE POTENTIAL FOR SOME LOCALIZED BRIEF YET VERY HEAVY RAINFALL AND PERHAPS WET MICROBURSTS. HAVE INCREASED POPS A BIT FOR MUCH OF THE REGION FROM 15-21Z...AND LOWERED TEMPS A COUPLE OF DEGREES AS A RESULT OF THE PREVIOUS. NO OTHER CHANGES WERE NEEEDED. ALL UPDATED PRODUCTS HAVE BEEN SENT. && .PREV DISCUSSION... /ISSUED 638 AM CDT SAT JUN 15 2013/ AVIATION... 15/12Z TAFS...PRIMARILY VFR FORECAST WITH THE EXCEPTION OF TEMPO MVFR POSSIBILITIES CENTRAL AND SOUTHERN OKLAHOMA TERMINALS LATE THIS MORNING INTO EARLY AFTERNOON. MOST OF TSRA EXPECTED SOUTH AND EAST OF TERMINALS. SCATTERED SHOWERS AND ISOLATED STORMS EXPECTED TO END FROM WEST TO EAST. PREV DISCUSSION... /ISSUED 427 AM CDT SAT JUN 15 2013/ DISCUSSION... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED ACROSS THE REGION TODAY. MOST OF THE THUNDERSTORM ACTIVITY WILL REMAIN WEAK AND NEAR/EAST OF INTERSTATE-35 WHERE BETTER MOISTURE AND LAPSE RATES WILL COINCIDE. LARGER AREA OF LIGHT RAIN OVER FAR NORTHWEST OKLAHOMA EXPECTED TO SHIFT EASTWARD OVER FAR NORTHERN OKLAHOMA EARLY THIS MORNING. WHERE LIFT FROM SOUTHWEST TEXAS UPPER LOW AND NORTHWARD PROGRESSIVE COMPLEX OVER METROPLEX MEET WILL LIKELY BE AREA WITH BEST CHANCE FOR MORE ORGANIZED THUNDERSTORM ACTIVITY THIS MORNING INTO THE AFTERNOON. THIS IS EXPECTED OVER SOUTH- CENTRAL INTO SOUTHEAST OKLAHOMA. NO ORGANIZED SEVERE WEATHER IS EXPECTED ALTHOUGH TORRENTIAL DOWNPOURS AND STRONG WINDS MAY OCCUR. NEXT MAIN PERIOD FOR ORGANIZED RAIN ACTIVITY WILL BE LATE SUNDAY THROUGH EARLY MONDAY MORNING WITH POSSIBLE COMPLEX OF STORMS AFFECTING MAINLY NORTHERN AND CENTRAL PARTS OF OKLAHOMA. ANOTHER COMPLEX MAY AFFECT RED RIVER REGION LATE MONDAY INTO TUESDAY... WITH YET ANOTHER AFFECTING THE REGION TUESDAY NIGHT INTO WEDNESDAY. ECM APPEARS TO BE THE MOST CONSISTENT WITH THIS SCENARIO WITH THE GFS A CLOSE SECOND. RELATIVELY COOLER TEMPS EXPECTED DURING DAYTIME MOST AREAS THROUGH THE MIDDLE OF NEXT WEEK WITH TEMPS RISING AGAIN LATE IN THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 85 72 90 70 / 60 10 30 60 HOBART OK 89 71 96 72 / 60 10 20 40 WICHITA FALLS TX 89 73 96 73 / 80 10 10 20 GAGE OK 90 69 92 69 / 20 30 30 50 PONCA CITY OK 87 71 91 71 / 50 20 40 70 DURANT OK 88 75 92 73 / 50 30 20 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 17/03
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1148 AM CDT SAT JUN 15 2013
OKZ004>048-050>052-TXZ083>090-161000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1148 AM CDT SAT JUN 15 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY ALONG
AND EAST OF I-35 THROUGH 7 PM THIS EVENING.
A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AFTER 10 PM
TONIGHT ACROSS NORTHERN OKLAHOMA.
THUNDERSTORM CHANCES WILL CONTINUE THROUGH TONIGHT ACROSS MUCH
OF THE AREA.
DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE
AND INTENSITY NEAR AND EAST OF I-35 THIS AFTERNOON AS A LOW
PRESSURE DISTURBANCE PASSES THROUGH THE REGION. THE AIR WILL BE
VERY MOIST AND UNSTABLE...WHICH WILL SUPPORT A FEW STRONG TO
SEVERE THUNDERSTORMS. THESE STORMS ARE EXPECTED TO MOVE INTO
EASTERN OKLAHOMA BY THIS EVENING.
TONIGHT...ADDITIONAL SHOWERS AND THUNDERSTORMS...PERHAPS A
COMPLEX OF STORMS...MAY MOVE INTO NORTHERN OKLAHOMA...MAINLY
AFTER 10 PM. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE IN
THESE AREAS AS THE AIR WILL REMAIN MOIST AND UNSTABLE.
THE MAIN HAZARDS WITH ANY STORM THROUGH TONIGHT INCLUDE VERY
HEAVY RAINFALL OF 1 TO 3 INCHES WHICH MAY CAUSE LOCALIZED
FLOODING...FREQUENT LIGHTNING...DAMAGING WINDS UP TO 60 MPH...
AND HAIL UP TO THE SIZE OF QUARTERS.
WIDESPREAD SEVERE STORMS OR TORNADOES ARE NOT EXPECTED
THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 16.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL OF 1 TO 3 INCHES MAY CAUSE LOCALIZED FLOODING
THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL INCREASE ONCE AGAIN SUNDAY NIGHT THROUGH
MONDAY MORNING. AFTERNOON THUNDERSTORMS ACROSS WESTERN AND CENTRAL
KANSAS WILL DEVELOP INTO A COMPLEX SUNDAY EVENING AND MOVE SOUTHWARD
ACROSS OKLAHOMA OVERNIGHT THROUGH MONDAY MORNING.
FOR THE REMAINDER OF NEXT THE WEEK...A FAIRLY ACTIVE WEATHER PATTERN
WILL CONTINUE TO SUPPORT CHANCES FOR SHOWERS AND THUNDERSTORMS
THROUGH EARLY THURSDAY.
A FEW STRONG TO SEVERE STORMS WITH LOCALLY HEAVY RAINFALL AND FLOODING
AS WELL AS GUSTY WINDS ARE POSSIBLE THROUGH EARLY THURSDAY.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL MAY CAUSE LOCALIZED FLOODING THROUGH EARLY THURSDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
SUNDAY.
KURTZ/MBSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1050 AM CDT SAT JUN 15 2013
OKZ043-048-151630-
ATOKA OK-COAL OK-
1050 AM CDT SAT JUN 15 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ATOKA AND CENTRAL
COAL COUNTIES UNTIL 1130 AM CDT...
AT 1046 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF OLNEY...MOVING NORTH AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE DUE TO VERY HEAVY RAINFALL...
LAT...LON 3432 9620 3434 9640 3435 9641 3467 9642
3463 9609
TIME...MOT...LOC 1546Z 187DEG 12KT 3441 9630SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1102 AM CDT SAT JUN 15 2013 OKZ027-028-040-151700- MCCLAIN OK-GRADY OK-GARVIN OK- 1102 AM CDT SAT JUN 15 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCCLAIN... SOUTHEASTERN GRADY AND NORTHWESTERN GARVIN COUNTIES UNTIL 1200 PM CDT... AT 1100 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF LINDSAY...MOVING NORTH AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE DUE TO VERY HEAVY RAINFALL... LAT...LON 3473 9760 3475 9777 3497 9779 3496 9753 TIME...MOT...LOC 1600Z 183DEG 9KT 3477 9767
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1107 AM CDT SAT JUN 15 2013 OKZ019-020-151700- LOGAN OK-PAYNE OK- 1107 AM CDT SAT JUN 15 2013 ...SIGNIFICANT WEATHER ADVISORY FOR LOGAN AND SOUTHWESTERN PAYNE COUNTIES UNTIL 1200 PM CDT... AT 1105 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF EDMOND...MOVING NORTH AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS NEAR 40 TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE DUE TO VERY HEAVY RAINFALL... LAT...LON 3572 9735 3573 9761 3613 9761 3613 9717 TIME...MOT...LOC 1605Z 192DEG 24KT 3576 9744
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1121 AM CDT SAT JUN 15 2013 OKZ019-025-151715- LOGAN OK-OKLAHOMA OK- 1121 AM CDT SAT JUN 15 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LOGAN AND NORTHEASTERN OKLAHOMA COUNTIES UNTIL 1215 PM CDT... AT 1120 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ARCADIA... MOVING NORTH AT 40 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS NEAR 40 TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE DUE TO VERY HEAVY RAINFALL... LAT...LON 3562 9729 3564 9742 3596 9739 3593 9714 TIME...MOT...LOC 1620Z 192DEG 33KT 3568 9736
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1132 AM CDT SAT JUN 15 2013 OKZ025-028-029-151715- OKLAHOMA OK-MCCLAIN OK-CLEVELAND OK- 1132 AM CDT SAT JUN 15 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OKLAHOMA...NORTHWESTERN MCCLAIN AND CENTRAL CLEVELAND COUNTIES UNTIL 1215 PM CDT... AT 1130 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DIBBLE... MOVING NORTHEAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LAT...LON 3496 9752 3497 9767 3544 9756 3532 9725 TIME...MOT...LOC 1630Z 206DEG 26KT 3504 9758
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CDT SAT JUN 15 2013
OKZ025-151730-
OKLAHOMA OK-
1150 AM CDT SAT JUN 15 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OKLAHOMA COUNTY UNTIL
1230 PM CDT...
AT 1149 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SPENCER...
MOVING NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE DUE TO VERY HEAVY RAINFALL...
LAT...LON 3537 9734 3538 9736 3543 9757 3567 9748
3565 9714
TIME...MOT...LOC 1649Z 207DEG 36KT 3552 9741The Norman radar (KTLX), 90 km away, was scanning. The volume nearest the first event began at 17:04 UTC.
2 thunderstorm wind. Local standard time, as filed.
Minor skylight damage at Walmart from wind gusts. Tree also blown down near this location. Time estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2013Every state in 2013This day in weather historyWarnings in Oklahoma, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 458380, 458379.